Alert archive / Indiana / Small Craft Advisories in 2021
Small Craft Advisory 20, NWS Northern Indiana
NWS Northern Indiana issued this small craft advisory at Mar 26, 2021, 3:37 AM EDT. It was in force for 16 hr.
The area
The counties it named.
The facts
- Issued
- Mar 26, 2021, 3:37 AM EDT (07:37 UTC)
- Expired
- Mar 26, 2021, 8:00 PM EDT
- In force
- 16 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted.
063 WHUS73 KIWX 260737 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 337 AM EDT Fri Mar 26 2021 LMZ043-046-261545- /O.CAN.KIWX.GL.W.0004.000000T0000Z-210326T1400Z/ /O.NEW.KIWX.SC.Y.0020.210326T0737Z-210327T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 337 AM EDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...GALE WARNING IS CANCELLED... * WHAT...Northwest winds 15 to 25 knots with gusts to 30 knots this morning. Winds diminish this afternoon. Waves 8 to 12 feet this morning, subsiding to 4 to 7 feet this afternoon. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
397 WHUS73 KIWX 261510 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 1110 AM EDT Fri Mar 26 2021 LMZ043-046-262315- /O.CON.KIWX.SC.Y.0020.000000T0000Z-210327T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 1110 AM EDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North winds 5 to 15 knots Waves 3 to 6 feet. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
010 WHUS73 KIWX 261955 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 355 PM EDT Fri Mar 26 2021 LMZ043-046-270000- /O.CON.KIWX.SC.Y.0020.000000T0000Z-210327T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 355 PM EDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...North wind 5 to 10 knots becoming southeast this evening. Waves 3 to 5 feet subsiding to 1 to 3 feet this evening. * WHERE...Michigan City IN to St Joseph MI. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
994 WHUS73 KIWX 270002 MWWIWX URGENT - MARINE WEATHER MESSAGE National Weather Service Northern Indiana 802 PM EDT Fri Mar 26 2021 LMZ043-046-270115- /O.EXP.KIWX.SC.Y.0020.000000T0000Z-210327T0000Z/ New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 802 PM EDT Fri Mar 26 2021 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wave heights will continue to subside this evening. The small craft advisory has been allowed to expire. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 2:40 AM EDT, 57 minutes earlier.
Area forecast discussion, Mar 26, 2:40 AM EDT, 57 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
240 AM EDT Fri Mar 26 2021
.SYNOPSIS...
Issued at 240 AM EDT Fri Mar 26 2021
A strong low pressure system lifting through the area early this
morning will rapidly lift out into western Ontario by daybreak
as gusty winds and rain diminish.
Another storm system will move through the area late Saturday with
more wind, rain, and some thunder.
&&
.SHORT TERM...(Today and Tonight)
Issued at 240 AM EDT Fri Mar 26 2021
Vigorous disturbance aloft overhead and attendant sfc low over ern
IN will race rapidly newd into wrn Ontario by daybreak. Narrow
channel of enhanced isallobaric forced gradient wind will follow
just south of sfc cyclone track and clip far sern zones. Prior high
wind warning delineation close and will leave as is although may be
cancelled with zone issuance along with ongoing wind advisory given
the rapidity of newd cyclone ejection.
Otherwise gradient relaxes quickly through morning as clouds linger
within post frontal cold advection wedge and prefer slightly cooler
aftn max temps vs prior.
&&
.LONG TERM...(Saturday through Thursday)
Issued at 240 AM EDT Fri Mar 26 2021
Fast/progressive flow aloft across the Conus continues this period
yielding roller coaster temps. Next vigorous nrn stream sw
disturbance ejects through the nrn lakes Sat night. Swwd trailing
cold front may spark thunder Sat evening over wrn zones in zone of
marginally sufficient low level theta-e return although focus with
time shifts down through the wrn TN valley. Showers elsewhere will
end by daybreak Sun as brief/shallow post frontal cold advection
pushes through.
Mon-Tue feature dry wx with moderating temps ahead of yet another
yet weaker nrn stream disturbance and associated trailing cold front
slated for late Tue/early Wed. This sys will bring at least sct
showers to the area per limited moisture return and cooler weather
to close out the work week.
&&
.AVIATION...(For the 06Z TAFS through 06Z Friday Night)
Issued at 125 AM EDT Fri Mar 26 2021
Deepening low tracking over/near KFWA through 7/8z will make for
variable flight/wind conditions and chances for convective
showers here. Peak wind gusts still expected in wake of the low at
KFWA around 09z with brief gusts potentially exceeding 40 knots.
Steady moderate rain and IFR conditions are expect to continue at
KSBN through 09/10z on the backside of low pressure. Some higher
end northerly gusts of 30-35 knots will be possible here.
Winds will diminish later this morning at each site with IFR to
low MVFR cigs gradually improving in the afternoon.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...High Wind Warning until 10 AM EDT this morning for INZ026-027-
032>034.
Wind Advisory until 10 AM EDT /9 AM CDT/ this morning for
INZ003>009-012>018-020-022>025.
Lakeshore Flood Advisory until 1 PM CDT this afternoon for
INZ003.
MI...Wind Advisory until 10 AM EDT this morning for MIZ077.
Lakeshore Flood Advisory until 2 PM EDT this afternoon for
MIZ077.
OH...High Wind Warning until 10 AM EDT this morning for OHZ016-024-
025.
Wind Advisory until 10 AM EDT this morning for OHZ001-002-004-
005-015.
LM...Gale Warning until 10 AM EDT this morning for LMZ043-046.
&&
SYNOPSIS...T
SHORT TERM...T
LONG TERM...T
AVIATION...Steinwedel
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Mar 25, 8:41 PM EDT, 6 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Northern Indiana 841 PM EDT Thu Mar 25 2021 MIZ078>081-270045- Cass MI-St. Joseph MI-Branch-Hillsdale- 841 PM EDT Thu Mar 25 2021 This Hazardous Weather Outlook is for southwest Michigan. .DAY ONE...Tonight. It will become windy tonight with gusts to 40 mph at times. Widespread moderate rain and a few thunderstorms are also possible. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ003-MIZ077-270045- La Porte-Berrien- 841 PM EDT Thu Mar 25 2021 /741 PM CDT Thu Mar 25 2021/ ...LAKESHORE FLOOD ADVISORY IN EFFECT UNTIL 2 PM EDT /1 PM CDT/ FRIDAY... ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and southwest Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Lakeshore Flood Advisory. Wind Advisory. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ004>009-012>018-020-022>025-OHZ001-002-004-005-015-270045- St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski- Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami- Wabash-Huntington-Williams-Fulton OH-Defiance-Henry-Paulding- 841 PM EDT Thu Mar 25 2021 /741 PM CDT Thu Mar 25 2021/ ...WIND ADVISORY IN EFFECT FROM MIDNIGHT EDT /11 PM CDT/ TONIGHT TO 10 AM EDT /9 AM CDT/ FRIDAY... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Wind Advisory. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. INZ026-027-032>034-OHZ016-024-025-270045- Wells-Adams-Grant-Blackford-Jay-Putnam-Van Wert-Allen OH- 841 PM EDT Thu Mar 25 2021 ...HIGH WIND WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EDT FRIDAY... This Hazardous Weather Outlook is for northern Indiana and northwest Ohio. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. High Wind Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Widespread hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LMZ043-046-270045- New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI- 841 PM EDT Thu Mar 25 2021 ...GALE WARNING IN EFFECT UNTIL 10 AM EDT FRIDAY... This Hazardous Weather Outlook is for the nearshore waters of southeastern Lake Michigan. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Gale Warning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Conditions hazardous to small craft will continue through Friday.
In the hours before
Special weather statement, Mar 26, 12:40 AM EDT, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Northern Indiana
1240 AM EDT Fri Mar 26 2021
INZ005-006-008-016-260515-
Lagrange-Noble-Kosciusko-Elkhart-
1240 AM EDT Fri Mar 26 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ELKHART...
NORTHWESTERN NOBLE...NORTHEASTERN KOSCIUSKO AND SOUTHWESTERN LAGRANGE
COUNTIES...
At 1240 AM EDT, a strong thunderstorm was located near North Webster,
or near Syracuse, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Millersburg around 1255 AM EDT.
Ligonier around 100 AM EDT.
Topeka around 105 AM EDT.
Other locations impacted by this storm include Kimmel, Lake Wawasee,
Wilmot, Dewart Lake, James Lake, Oakwood Park, Knapp Lake, Cromwell
and Cosperville.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4150 8539 4129 8564 4130 8565 4129 8565
4128 8566 4139 8585 4158 8562
TIME...MOT...LOC 0440Z 225DEG 28KT 4138 8571
HAIL...0.25
WIND...55MPH
JBALLLocal storm report, Mar 26, 12:48 AM EDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1248 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1238 AM TSTM WND GST 2 N NORTH WEBSTER 41.36N 85.70W
03/26/2021 M52 MPH KOSCIUSKO IN OFFICIAL NWS OBS
&&
THLocal storm report, Mar 26, 12:55 AM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1255 AM EDT FRI MAR 26 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1236 AM TSTM WND GST 1 SSE JAMES LAKE 41.31N 85.72W
03/26/2021 M46 MPH KOSCIUSKO IN NWS EMPLOYEE
&&
THSpecial weather statement, Mar 26, 1:06 AM EDT, 2 hours 31 minutes before
Special Weather Statement
National Weather Service Northern Indiana
106 AM EDT Fri Mar 26 2021
INZ006-008-260530-
Lagrange-Noble-
106 AM EDT Fri Mar 26 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL NOBLE AND CENTRAL
LAGRANGE COUNTIES...
At 106 AM EDT, a strong thunderstorm was located over Topeka, or near
Ligonier, moving northeast at 30 mph.
Wind gusts of 50 to 55 mph are possible with this storm.
This storm will be near...
Rome City around 115 AM EDT.
Lagrange around 125 AM EDT.
Other locations impacted by this storm include Wolcottville,
Honeyville, Eddy, Adams Lake, Indianola, Oliver Lake, Plato,
Woodruff, Emma and Shipshewana.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4159 8520 4148 8540 4158 8563 4161 8566
4163 8566 4175 8558
TIME...MOT...LOC 0506Z 225DEG 27KT 4152 8552
HAIL...0.25
WIND...55MPH
JBALLThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 12:40 AM EDT | Special Weather Statement | IWX | Noble | 35 min |
| Mar 26, 1:06 AM EDT | Special Weather Statement | IWX | LaGrange | 24 min |
| Mar 26, 5:17 AM EDT | River Flood Warning | IWX | Allen | 5 hr |
Nearby
Small Craft Advisories in Indiana, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.